fever between chemo treatments
Discussion Board › Forums › Chemotherapy & More › fever between chemo treatments
- This topic has 6 replies, 5 voices, and was last updated 16 years, 5 months ago by jmoneypenny.
December 10, 2006 at 3:04 pm #14189jmoneypennyMember
I’m so sorry to hear that – my deepest sympathy. Thank you for the info about Naxin, which might be helpful with my mother – anything to improve her quality of life.December 10, 2006 at 9:04 am #14188shlomiMember
It was indeed tumor fever. After rulling out other options, the doctors perscribed “Naxin” which lowered the fever and allowed her a more “reasonable” life quality until her last couple of weeks. Unfotunately, she passed away in September after a year from the first diagnosis.
ShlomiDecember 10, 2006 at 4:35 am #14187jmoneypennyMember
My mother also has fever between chemos, but she had fever before treatment too – always started in the evening or at night; there is no infection, they say it’s called a “tumor fever” – happens from the cancer, not from the chemo. She takes Tylenol to lower the fever but otherwise she just has to live with it. After ruling out infection, I would think tumor fever might be the case for you, too. My mother’s liver is completely taken over by tumors, so the involvement of the liver may be the key.May 14, 2006 at 4:05 pm #14186caroline-stouferSpectator
Hans & Kelly-
Hans, I am very glad to hear from you. My clinical trial doctor from CU Hospital recommended Gemzar + Xeloda if I do chemo. (I did get booted off the sorafenib trial due to rapid tumor growth as seen on my last CT-scan.) I do seem to have bronchitis off and on throughout the year. I was on a steroid for side effects of sorafenib and it cleared up all my problems. If you have trouble sleeping, ask for some Ambien. The steroid kept me up all night.
Kelly, are Xeloda and Oxiliplatin the same thing or two separate chemo drugs? I know you had good luck in getting your tumors shrunk for surgery.
I am interested in what’s working in the chemo realm as that may be my next step. Also, looking into other clinical trials, but at this point they all involve chemo.
Best wishes to you all,
CarolineMay 13, 2006 at 7:58 pm #14185hansgMember
I had a fever at the end of my 3rd cycle of xeloda + gemzar…coincided with what seemed like bronchitis in my lungs. Turns out I was suffering from pneumanitis (spelling?) which about 1% of people get as a reaction to gemzar. So now I am off the gemzar and we are doing a cycle of prednison to clear out the lungs. They believe the fever was due to the lungs and the pneumanitis as well. They were able to diagnosis this via the ct scan based on the view of the lungs so you might want to ask about that.May 13, 2006 at 4:44 pm #14184kellylesterMember
I was on Oxaliplatin/Xeloda and my doc’s rule was any fever that hit 100 I had to go to the Emergency Room at MD Anderson. I would hope that your docs take the persistant fever a little more seriously and I would definitely make a fuss over it, it could be very serious.
KellyMay 13, 2006 at 2:57 pm #130shlomiMember
Has anyone had any experiecnce with fever between chemo treatments? my mom did the last CT scan two weeks ago, and since she had fever on and off (around 102 degrees). It goes down during the days, but usually comes back at night.
Also, we are suppose to start a new protocol of chemo (gemzar and xeloda) + Avastin. Has anyone faced the dilema of giving treatment while the patient has fever? is that possible? the doctors dont know what is the source to this fever (her blood count is normal, and there is no other evidence of inflamation). It has been 4 weeks since the last treatment and in the first couple of weeks (before the CT scan) she didn’t have fever at all.
- The forum ‘Chemotherapy & More’ is closed to new topics and replies.